Alert archive / Wyoming / Flash Flood Warnings in 2011
Flash Flood Warning 10, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Jul 12, 2011, 4:59 PM MDT for Johnson County, Washakie County, Wyoming. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2011, 4:59 PM MDT (22:59 UTC)
- Expired
- Jul 12, 2011, 11:29 PM MDT
- In force
- 7 hr
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Johnson County, WY, Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 141 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -231 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
418
WGUS55 KRIW 122259
FFWRIW
WYC019-043-131100-
/O.NEW.KRIW.FF.W.0010.110712T2259Z-110713T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
459 PM MDT TUE JUL 12 2011
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN WASHAKIE COUNTY IN NORTH CENTRAL WYOMING...
SOUTHWESTERN JOHNSON COUNTY IN NORTH CENTRAL WYOMING...
* UNTIL 500 AM MDT WEDNESDAY
* AT 456 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR HAS ESTIMATED RAINFALL AMOUNTS IN EXCESS OF
7 INCHES SINCE NOON.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KAYCEE AND HOLE IN THE WALL.
THE RIVER GAGE AT THE MIDDLE FORK OF THE POWDER RIVER AT BARNUM
REGISTERED A SUDDEN RISE OF 2 FEET. THIS FLOOD WAVE WILL CONTINUE TO
MOVE DOWNSREAM.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 250 AND
256.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
PASS CREEK...NORTH FORK POWDER RIVER...RED FORK POWDER RIVER...MIDDLE
FORK POWDER RIVER...ALKALI CREEK...BEAVER CREEK...LITTLE CANYON
CREEK...SOUTH FORK LITTLE CANYON CREEK...BOX ELDER CREEK...MURPHY
CREEK...BLUE CREEK...SHEEP CREEK...BUFFALO CREEK...ROCK CREEK...NORTH
POKER CREEK...GORDON CREEK...NORTH FORK LITTLE CNAYON CREEK...NORTH
FORK BEAVER CREEK...NORTH FORK LITTLE CANYON CREEK...MIDDLE FORK
LITTLE CANYON CREEK...FISHER DRAW...PETERSON DRAW...LUCKY DRAW AND
HOLE-IN-THE-WALL DRAW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS FLASH FLOOD WARNING REPLACES THE PREVIOUS WARNING THAT WAS IN
EFFECT FOR SOUTHERN WASHAKIE AND JOHNSON COUNTY.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RAINFALL MAY CAUSE MUD AND ROCK SLIDES IN AREAS OF STEEPLY
SLOPED TERRAIN.
&&
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4374 10662 4367 10662 4353 10680 4353 10705
4356 10717 4372 10727 4373 10727
$$
ALLEN2 follow-up statements
812
WGUS75 KRIW 130246
FFSRIW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
846 PM MDT TUE JUL 12 2011
WYC019-043-131100-
/O.CON.KRIW.FF.W.0010.000000T0000Z-110713T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHAKIE WY-JOHNSON WY-
846 PM MDT TUE JUL 12 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN JOHNSON AND
SOUTHEASTERN WASHAKIE COUNTIES UNTIL 500 AM MDT WEDNESDAY...
HEAVY RAINFALL FROM THUNDERSTORMS THIS AFTERNOON DUMPED AN ESTIMATED
1 TO 3 INCHES OF RAIN ALONG THE MIDDLE FORK OF THE POWDER RIVER WEST
OF BARNUM WITH UP TO 7 INCHES AT THE HEADWATERS IN FAR SOUTHEAST
WASHAKIE COUNTY. THE FLOOD WAVE FROM THE HEAVIEST RAINFALL IS
EXPECTED TO REACH THE BARNUM AREA LATE THIS EVENING AND PUSH
DOWNSTREAM INTO THE KAYCEE AREA EARLY WEDNESDAY MORNING.
LIGHT SHOWERS WILL CONTINUE TO PUSH ACROSS THE AREA THIS EVENING.
ADDITIONAL RAINFALL AMOUNTS WILL BE LIGHT.
RUNOFF FROM THIS EXCESSIVE RAINFALL EARLIER TODAY WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...BARNUM AND KAYCEE AND OTHER LOCATIONS ALONG THE MIDDLE
FORK OF THE POWDER RIVER AND ITS TRIBUTARIES.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
PASS CREEK...RED FORK POWDER RIVER...NORTH FORK POWDER RIVER...MIDDLE
FORK POWDER RIVER...ALKALI CREEK...BEAVER CREEK...LITTLE CANYON
CREEK...SOUTH FORK LITTLE CANYON CREEK...BOX ELDER CREEK...MURPHY
CREEK...BLUE CREEK...SHEEP CREEK...BUFFALO CREEK...ROCK CREEK...NORTH
POKER CREEK...GORDON CREEK...NORTH FORK LITTLE CANYON CREEK...NORTH
FORK BEAVER CREEK...NORTH FORK LITTLE CANYON CREEK...MIDDLE FORK
LITTLE CANYON CREEK...FISHER DRAW...PETERSON DRAW...LUCKY DRAW AND
HOLE-IN-THE-WALL DRAW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED FOR SUDDEN RISES IN STREAMS AND RIVERS IN THE WARNED
AREA TONIGHT AND BE PREPARED TO MOVE TO HIGHER GROUND.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RIVERTON.
&&
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4374 10662 4367 10662 4353 10680 4353 10705
4356 10717 4372 10727 4373 10727
$$
MEUNIER196
WGUS75 KRIW 130529
FFSRIW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1129 PM MDT TUE JUL 12 2011
WYC019-043-130544-
/O.CAN.KRIW.FF.W.0010.000000T0000Z-110713T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHAKIE WY-JOHNSON WY-
1129 PM MDT TUE JUL 12 2011
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHWESTERN
JOHNSON AND SOUTHEASTERN WASHAKIE COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4374 10662 4367 10662 4353 10680 4353 10705
4356 10717 4372 10727 4373 10727
$$
MEUNIERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 1:35 PM MDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jul 12, 1:35 PM MDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 135 PM MDT TUE JUL 12 2011 SHORT TERM...TONIGHT THROUGH FRIDAY ACTIVE THUNDERSTORM DAY WITH MOIST PLUME OVER THE AREA COMBINING WITH ABNORMALLY HIGH SURFACE DEW POINTS. FLASH FLOOD WATCH ISSUED FOR THE NORTHWEST WHERE MOST ACTIVE THUNDERSTORMS WERE OCCURRING. THICK CLOUD COVER OVER CENTRAL ZONES IS THINNING WHICH SHOULD ALLOW INCREASING THUNDERSTORM COVERAGE LATER THIS AFTERNOON. MORE HEATING OVER NORTHEAST UTAH IS TRANSLATING NORTHWARD INTO SWEETWATER COUNTY WHERE THUNDERSTORMS WILL CONTINUE TO INCREASE AND SPREAD NORTH AND NORTHEAST. HIGHEST CALCULATED CAPES ARE OVER THE FAR NORTH AND EAST. STILL A LOT OF ELEVATED CONVECTION BUT CONTINUED HEATING SHOULD TRANSLATE TO MORE SURFACE BASED CONVECTION OVER THE NEXT HOUR OR TWO. THUNDERSTORMS WILL LINGER INTO THE NIGHT OVER MUCH OF THE AREA...GRADUALLY RETREATING TO MAINLY THE NORTHEASTERN ZONES AFTER MIDNIGHT. SOMEWHAT DRIER AIR MOVES IN WEDNESDAY AS NOTED ON THE WATER VAPOR SHOT OVER WESTERN UTAH AND POINTS SOUTH. EVEN THOUGH THERE WILL BE DRYING THE MOISTURE LEVELS WILL STILL REMAIN IN THE .5 TO .75 RANGE BUT JUST NOT THE .75 TO 1 INCH PLUS VALUES OF TODAY. STORMS WILL LIKELY BE MORE GUSTY WIND AND LIGHTNING DRIVEN BUT WITH SURFACE DEW POINTS HOLDING IN THE 40S IN MOST AREAS...A FEW STORMS COULD STILL BE LOCALLY STRONG. DRIER AIR YET IS FORECAST TO MOVE IN THURSDAY INTO FRIDAY ALONG WITH INCREASING SOUTHWEST WIND AND LOWERING MIN RH'S. FIRE CONCERNS WILL INCREASE IF ANY ZONES HAVE CRITICAL FUELS... ESPECIALLY IN THE SOUTHEASTERN ZONES. AS OF NOW...ALL ZONES ARE STILL GOOD. LONG TERM...FRIDAY NIGHT THROUGH TUESDAY GLOBAL MODELS ARE IN GOOD AGREEMENT WITH A DRY SOUTHWEST FLOW ACROSS THE AREA FRIDAY AND SATURDAY...BETWEEN AN UPPER LOW/TROUGH ACROSS THE WEST COAST...AND A VERY STRONG RIDGE OVER THE SOUTHERN/SOUTHEAST STATES. MODELS ARE SHOWING A DISTINCT DISTURBANCE OVER SOUTHERN CALIFORNIA SATURDAY MORNING THAT IS EXPECTED TO MOVING NORTHEAST ACROSS THE GREAT BASIN INTO INTERMOUNTAIN WEST LATE SATURDAY/SATURDAY NIGHT. HOWEVER...THIS FEATURE HAS VERY LITTLE MOISTURE AVAILABLE...WITH THE GFS PROGGING PRECIPITABLE WATER VALUES BETWEEN 0.15 AND 0.35 INCHES. THUS...BOTH FRIDAY AND SATURDAY WILL SEE VERY LITTLE IF ANY DIURNAL CONVECTION. COULD SEE RED FLAG WEATHER CONDITIONS...BREEZY SW WIND AND VERY LOW RH...OVER PORTIONS OF THE AREA FRIDAY AND SATURDAY...BUT FUELS ARE NOT CONSIDERED CRITICAL AT THIS TIME. MODELS CONTINUE TO SHOW THE STRONG RIDGE OVER CENTRAL/SE CONUS BUILDING WESTWARD SUNDAY AND MONDAY. THIS WILL HAVE TWO MAIN IMPACTS...WARMER TEMPERATURES...AND ODDLY ENOUGH A SLIGHTLY BETTER CHANCE FOR DIURNAL CONVECTION. AS THE RIDGE SHIFTS WEST...THE VERY DRY AIRMASS OVER THE AREA WILL ALSO RETROGRADE WESTWARD...BEING REPLACED BY HIGHER PRECIPITABLE WATER VALUES. THIS INCREASED IN MOISTURE WILL BE OFFSET BY INCREASING HEIGHT FIELDS AND SYNOPTIC SUBSIDENCE...ESPECIALLY SUNDAY. HOWEVER...COULD STILL SEE SOME ISOLATED CONVECTION MAINLY OVER THE EAST/SOUTH SUNDAY AFTERNOON/EVENING. ISOLATED TO SCATTERED CONVECTION IS EXPECTED AREA WIDE MONDAY AND TUESDAY...WITH VERY WARM TEMPERATURES. CONVECTION WILL BE MAINLY DIURNAL...BUT SOME OF THE ACTIVITY COULD LAST INTO THE WEE HOURS OF THE MORNING. TEMPERATURES WILL BE SEASONAL TO SLIGHTLY ABOVE AVERAGE FRIDAY AND SATURDAY. SUNDAY THROUGH TUESDAY WILL SEE TEMPERATURES 5 TO 10 DEGREES ABOVE AVERAGE...WITH WIDESPREAD 90S PROBABLY OCCURRING EAST OF THE DIVIDE...AS 700MB TEMPS WARM TO NEAR 18C. COULD SEE SOME AREAS...ESPECIALLY IN THE BIG HORN BASIN...HITTING THE CENTURY MARK. AVIATION... A SUB-TROPICAL DISTURBANCE WILL CONTINUE TO LIFT NORTH ACROSS THE GREAT BASIN THIS EVENING. THIS DISTURBANCE WILL PROVIDE PLENTY OF SUPPORT FOR WIDESPREAD THUNDERSTORM ACTIVITY. VFR CONDITIONS WITH BRIEF MVFR/IFR CONDITIONS IN TSRA ARE EXPECTED ACROSS THE REGION THIS EVENING WITH ISOLD SHOWERS AND STORMS CONTINUING AFTER 06Z INTO THE MORNING. ISOLATED SEVERE STORMS WITH STRONG AND ERRATIC WIND GUSTS OVER 50KTS AND LARGE HAIL WILL BE POSSIBLE VCNTY AND NORTHEAST OF A KCPR-KWRL-KP60 LINE LATE THIS AFTERNOON AND EVENING. A DRIER AIRMASS WILL PUSH INTO THE WEST AFTER 12Z WITH MOST THUNDERSTORMS LIFTING INTO THE NORTHERN AND EASTERN PORTIONS OF THE STATE AFTER 06Z AND INTO THE HIGH PLAINS AFTER 12Z WED. FIRE WEATHER... ACTIVE THUNDERSTORM PERIOD THROUGH THIS EVENING WITH POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS INCLUDING HEAVY RAIN AND FREQUENT LIGHTNING. BECOMING DRIER WEDNESDAY AND THURSDAY WITH INCREASING SOUTHWEST WINDS AND MUCH LOWER MIN RELATIVE HUMIDITIES. HOWEVER THERE WILL STILL BE ISOLATED TO AT LEAST WIDELY SCATTERED GUSTY THUNDERSTORMS WITH LIGHTNING AGAIN WEDNESDAY. EVEN SCATTERED GUSTY WIND COVERAGE IS EXPECTED IN THE SOUTHWEST WEDNESDAY AFTERNOON AND SPREADING INTO PARTS OF THE WESTERN MOUNTAINS LATE WEDNESDAY AFTERNOON AND EVENING. MIN RH'S WILL DIMINISH INTO THE TEENS EAST OF THE DIVIDE BY THURSDAY AND IN MOST OF THE AREA FRIDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING WYZ001-002-012-013. && SHORT TERM...SKRBAC LONG TERM...WM AVIATION...ALLEN FIRE WEATHER...SKRBAC
Hazardous weather outlook, Jul 12, 12:12 PM MDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1212 PM MDT TUE JUL 12 2011 WYZ001>020-022>030-131100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 1212 PM MDT TUE JUL 12 2011 ...FLASH FLOOD WATCH FOR MUCH OF TETON AND PARK COUNTIES THROUGH 9 PM MDT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR TODAY. A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING...COULD BECOME SEVERE ESPECIALLY OVER JOHNSON AND NATRONA COUNTIES...THE BIGHORN BASIN AND OVER THE NORTHWEST MOUNTAINS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY HAZARDS. IN ADDITION...VERY HEAVY RAINFALL COULD RESULT IN FLASH FLOODING. RIVERS AND CREEKS WILL REMAIN HIGH AND SWIFT IN MANY AREAS...FOR AT LEAST THE NEXT SEVERAL DAYS...WITH MOST OF THEM CONTINUING TO SLOWLY RECEDE. ONLY LOCALIZED MINOR FLOODING OF MAINLY AGRICULTURE LANDS IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING. VERY WARM TEMPERATURES...BREEZY CONDITIONS...AND LOW RELATIVE HUMIDITY...ESPECIALLY IN THE WIND CORRIDOR FROM ROCK SPRINGS TO CASPER...THURSDAY THROUGH SATURDAY...WILL ALL COMBINE FOR AN ELEVATED FIRE SPREAD RISK...ANYWHERE FUELS HAVE CURED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER AND FLOODING TO THE NATIONAL WEATHER SERVICE AT 1-800-211-1448. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Jul 12, 3:09 PM MDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 309 PM MDT TUE JUL 12 2011 WYZ020-022-122215- CASPER MOUNTAIN-NATRONA COUNTY LOWER ELEVATIONS- 309 PM MDT TUE JUL 12 2011 ...THUNDERSTORMS MOVING NORTH ACROSS NATRONA COUNTY... A WIDE...EAST TO WEST ORIENTED BAND OF THUNDERSTORMS WILL BE TRACKING NORTH ACROSS NATRONA COUNTY INCLUDING PORTIONS OF THE VICINITY OF CASPER THROUGH 415 PM THIS AFTERNOON. THESE STORMS WILL PRODUCE LOCALLY HEAVY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL AND WIND GUSTS OF 25 TO 40 MPH. BE ALERT FOR THE POSSIBILITY OF RAPID RISES OF SMALL STREAMS AND CREEKS. SEEK SHELTER IF THREATENING WEATHER APPROACHES. LIPSON
Special weather statement, Jul 12, 3:25 PM MDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
325 PM MDT TUE JUL 12 2011
WYZ002>004-122215-
ABSAROKA MOUNTAINS WY-CODY FOOTHILLS WY-NORTH BIG HORN BASIN WY-
325 PM MDT TUE JUL 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PARK COUNTY UNTIL 415 PM
MDT...
AT 320 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF DEAD INDIAN PASS...OR 17
MILES NORTHWEST OF CODY...MOVING NORTH AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
STATE HWY 296 MILE MARKER 40...DEAD INDIAN PASS AND HWY JCT 296 AND
120 AROUND 335 PM MDT.
STATE HWY 296 MILE MARKER 30 AND STATE HWY 120 MILE MARKER 120 AROUND
340 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM THIS EVENING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4500 10914 4493 10885 4459 10920 4461 10943
4501 10944
TIME...MOT...LOC 2124Z 180DEG 17KT 4468 10932
LIPSONSpecial weather statement, Jul 12, 3:34 PM MDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 334 PM MDT TUE JUL 12 2011 WYZ017-019-030-122300- EAST SWEETWATER COUNTY-GREEN MOUNTAINS AND RATTLESNAKE RANGE- WIND RIVER BASIN- 334 PM MDT TUE JUL 12 2011 ...THUNDERSTORMS MOVING NORTH ACROSS EASTERN SWEETWATER AND EASTERN FREMONT COUNTIES... A CLUSTER OF THUNDERSTORMS WILL BE TRACKING NORTH ACROSS EASTERN SWEETWATER AND EASTERN FREMONT COUNTIES THROUGH 5 PM THIS AFTERNOON. SOME OF THESE STORMS WILL PRODUCE LOCALLY HEAVY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL AND WIND GUSTS OF 25 TO 40 MPH. BE ALERT FOR THE POSSIBILITY OF RAPID RISES OF SMALL STREAMS AND CREEKS. SEEK SHELTER IF THREATENING WEATHER APPROACHES. LIPSON
Special weather statement, Jul 12, 3:59 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 359 PM MDT TUE JUL 12 2011 WYZ002-015-016-122245- ABSAROKA MOUNTAINS WY-UPPER WIND RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY- 359 PM MDT TUE JUL 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FREMONT COUNTY UNTIL 445 PM MDT... AT 352 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HWY JCT 26 AND UNION PASS RD...OR 10 MILES NORTHWEST OF DUBOIS...MOVING EAST AT 15 MPH. PEA SIZE HAIL AND LOCALLY HEAVY RAINFALL IS LIKELY WITH THIS STORM. THIS STORM WILL BE NEAR... U.S. HWY 287/26 MILE MARKER 50 AROUND 410 PM MDT. DUBOIS AROUND 425 PM MDT. U.S. HWY 287/26 MILE MARKER 60 AROUND 440 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IF HIKING IN THE SURROUNDING MOUNTAINS...BE ALERT FOR THREATENING WEATHER AND SEEK SHELTER AT THE FIRST SIGN OF LIGHTNING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS POSSIBLE. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4369 10945 4347 10945 4353 10994 4371 10991 TIME...MOT...LOC 2156Z 278DEG 15KT 4361 10980 LIPSON
Special weather statement, Jul 12, 4:29 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 429 PM MDT TUE JUL 12 2011 WYZ004-006-122315- NORTH BIG HORN BASIN WY-SOUTHEAST BIG HORN BASIN WY- 429 PM MDT TUE JUL 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BIG HORN AND NORTHWESTERN WASHAKIE COUNTIES IN NORTH CENTRAL WYOMING UNTIL 515 PM MDT... AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A RAPIDLY DEVELOPING STRONG THUNDERSTORM 9 MILES NORTH OF STATE HWY 431 MILE MARKER 20...OR 23 MILES EAST OF MEETEETSE...MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-QUARTER TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... RURAL SOUTHWESTERN BIG HORN COUNTY THROUGH 515 PM MDT RURAL NORTHWESTERN WASHAKIE COUNTY THROUGH 515 PM MDT THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4445 10836 4418 10788 4405 10836 4413 10852 TIME...MOT...LOC 2228Z 210DEG 12KT 4415 10840 LIPSON
Special weather statement, Jul 12, 4:32 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
432 PM MDT TUE JUL 12 2011
WYZ004-008-009-122315-
BIGHORN MOUNTAINS SOUTHEAST WY-BIGHORN MOUNTAINS WEST WY-NORTH BIG
HORN BASIN WY-
432 PM MDT TUE JUL 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BIG HORN AND
NORTHWESTERN JOHNSON COUNTIES IN NORTH CENTRAL WYOMING UNTIL 515 PM
MDT...
AT 428 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PAINTROCK CANYON...OR 18 MILES NORTH OF TEN
SLEEP...MOVING NORTHWEST AT 30 MPH.
HAIL UP TO ONE-QUARTER OF AN INCH IN DIAMETER IS EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
SHELL FALLS...U.S. HWY 14 MILE MARKER 30 AND SHELL AROUND 505 PM MDT.
SHELL CANYON AND U.S. HWY 14 MILE MARKER 20 AROUND 510 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4466 10752 4464 10752 4465 10750 4462 10747
4460 10738 4457 10736 4457 10695 4456 10694
4417 10727 4420 10756 4468 10794
TIME...MOT...LOC 2232Z 154DEG 27KT 4433 10751
LIPSONThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:54 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 51 min |
| Jul 11, 7:29 PM MDT | Special Weather Statement | RIW | 46 min | |
| Jul 11, 7:31 PM MDT | Special Weather Statement | RIW | Teton | 44 min |
| Jul 11, 10:12 PM MDT | Special Weather Statement | RIW | Teton | 63 min |
| Jul 12, 8:34 AM MDT | Special Weather Statement | RIW | Teton | 41 min |
| Jul 12, 10:31 AM MDT | Special Weather Statement | RIW | Teton | 44 min |
| Jul 12, 11:18 AM MDT | Special Weather Statement | RIW | Teton | 42 min |
| Jul 12, 11:56 AM MDT | Special Weather Statement | RIW | Johnson | 49 min |
| Jul 12, 12:03 PM MDT | Special Weather Statement | RIW | Teton | 42 min |
| Jul 12, 12:07 PM MDT | Flash Flood Watch | RIW | Fremont, Hot Springs, Lincoln, Park, Sublette, Teton | 6 hr |
| Jul 12, 12:12 PM MDT | Special Weather Statement | RIW | Hot Springs | 48 min |
| Jul 12, 12:33 PM MDT | Special Weather Statement | RIW | Teton | 42 min |
| Jul 12, 12:39 PM MDT | Special Weather Statement | RIW | Teton | 36 min |
| Jul 12, 12:46 PM MDT | Special Weather Statement | RIW | Sweetwater | 44 min |
| Jul 12, 1:24 PM MDT | Special Weather Statement | RIW | Sweetwater | 51 min |
| Jul 12, 1:30 PM MDT | Areal Flood Advisory | RIW | Park | 60 min |
| Jul 12, 1:40 PM MDT | Areal Flood Advisory | RIW | Johnson, Washakie | 60 min |
| Jul 12, 1:50 PM MDT | Special Weather Statement | RIW | Natrona | 40 min |
| Jul 12, 2:06 PM MDT | Special Weather Statement | RIW | Sublette | 39 min |
| Jul 12, 2:09 PM MDT | Flash Flood Warning | RIW | Johnson, Washakie | 3 hr |
| Jul 12, 2:26 PM MDT | Flash Flood Warning | RIW | Johnson | 3 hr |
| Jul 12, 2:32 PM MDT | Severe Thunderstorm Warning | RIW | Johnson, Washakie | 58 min |
| Jul 12, 3:59 PM MDT | Special Weather Statement | RIW | 46 min | |
| Jul 12, 4:26 PM MDT | Areal Flood Advisory | RIW | Fremont | 3 hr |
| Jul 12, 4:29 PM MDT | Special Weather Statement | RIW | Big Horn | 46 min |
| Jul 12, 4:32 PM MDT | Special Weather Statement | RIW | Big Horn | 43 min |
| Jul 12, 5:12 PM MDT | Flash Flood Warning | RIW | Johnson | 6 hr |
| Jul 12, 5:13 PM MDT | Special Weather Statement | RIW | Fremont | 47 min |
| Jul 12, 5:49 PM MDT | Special Weather Statement | RIW | Hot Springs | 41 min |
Nearby
Flash Flood Warnings in Wyoming, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.